MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/2 UB-WHT & BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/2 UB-WHT & BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202599
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the tip of the twinfix got broken while deploying.All the pieces were removed from the patient by tweezers.The procedure was completed with a s+n back up device in the original bone hole.There was a non-significant surgical delay and no further complications were reported.No void was left in the patient.Instrument used to prepare the insertion site was a grasper standard.The site was cleared of all debris prior to insertion of the anchor.Patient current status is normal.The surgeon was ultimately satisfied with the surgical outcome.
 
Additional Manufacturer Narrative
H10 h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the raw materoal found that the storage requirements, material specifications, and applicable tests were appropriately specified.A material certificate of analysis is required.The provided photo was reviewed and appears to show the packaging for the reported device.As of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.The patient impact beyond the reported is not anticipated as all pieces were retrieved and the patient¿s ¿current health status is normal.¿ no patient harm has been alleged.Therefore, no further clinical/medical assessment is warranted.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TWINFIX ULTRA PK 5.5MM W/2 UB-WHT & BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15584171
Report Number1219602-2022-01516
Device Sequence Number17637114
Product Code MBI
UDI-Device Identifier03596010647474
UDI-Public03596010647474
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202599
Device Catalogue Number72202599
Device Lot Number2085166
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date12/07/2022
Date Device Manufactured01/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown